MAUDE Adverse Event Report: SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V. STRATAFIX; RB-1 3-0 MONODERM 20CM

SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V. STRATAFIX; RB-1 3-0 MONODERM 20CM
Model Number SXMD1B402
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No samples were returned for testing or review.Our distributor is reporting the sample return is being delayed because of covid issues.No retained samples are available for testing/review.If samples become available at a later time the devices will be evaluated and the results will be included in a follow-up report.A review of the device history records for the finished good lot and the raw material components identified no quality issues during the incoming, manufacturing, in-process or final inspection processes.The bending, fracturing, breaking or needle detaching from the suture can occur when needles are gripped with a needle holder, forceps, surgical instrument on or near the swaged area or near the tip of the device, when excessive force is applied, when the device(s) are used in applications involving tortuous tissue or with a needle tip design that may not be appropriate for the specific tissue or procedure.Without reviewing the actual needle, ethicon¿s third party evaluation report, receiving magnified photos of the device, testing sterile devices from the same finished good lot or receiving details regarding the tools utilized to grasp the needle component, procedure performed or the surgeon¿s technique a definitive root cause cannot be determined at this time.
 
Event or Problem Description
It was reported that the problem of pulling off suture needle had happened in the surgery.Changed another one to complete the surgery.There is no report on patient''s injury.
 
Additional Manufacturer Narrative
A batch review of the finished good lot and components confirmed there were no quality issues noted throughout the incoming inspection, manufacturing in-process or final inspection process.The needle is an ethicon supplied component.No sterile devices from the finished good lot were returned for review/testing.No retained samples were available for review.The ethicon''s third-party report on the needle review has not been received to date.If samples or the report become available at a later time the devices will be visually reviewed and tested and the results will be included in the file.The actual device was returned with the foil package labeled as lot number aaho567.The needle was not returned for review.The suture appeared used (ex.Blood, engaged barbs).The proximal end of the clear suture device appeared jagged, uneven.The barbs along the strand were engaged; no unusual damage observed.The end point of failure located at the distal end of the suture appeared smooth, flared as if cut with a sharp surgical instrument, possibly to remove the device from the tissue to return for analysis.The loop/weld section of the device was not included in the package; was not returned for review.The ¿precautions¿ section in the ifu for the device states, ¿the device contains a loop and barbs to anchor tissues and does not require knots to approximate opposing edges of a wound.For the device to function properly it must be anchored in the tissue by the deployment of the loop around robust tissue and then with the other segment subsequently engaged in the tissue by the barbs.Additionally, when completing placement of the barbed segment, an additional backstitch or bite of tissue lateral to the end of the incision is required to lock the stratafix¿ device in place.Care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments such as needle holders and forceps.To avoid damaging needle points and swage areas, grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the swaged end to the point¿.Without receiving sterile devices from the reported lot to test/review, receiving the entire device for review or receiving details regarding the method utilized to remove the device from the package/wrapping card, preoperative preparation of the device, tools utilized to grasp the device, procedure performed, method used to secure the barbs in the tissue or the surgeon¿s technique, a definitive root cause cannot be confirmed at this time.

Brand Name
STRATAFIX
Common Device Name
RB-1 3-0 MONODERM 20CM
Manufacturer (Section D)
SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V.
corredor tijuana rosarito 2000
24702 b, ejido francisco villa
tijuana 22235
MX  22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana-rosarito 2000 #24702b
ejido francisco villa
tijuana 22235
MX   22235
Manufacturer Contact
luis jauregui giannangelo
247 station drive
suite ne1
westwood, MA 02090
MDR Report Key14102772
Report Number3010692967-2022-00009
Device Sequence Number4961259
Product Code GAM
UDI-Device Identifier20705031228112
UDI-Public(01)20705031228112(20)12(17)260331(10)AAHO567
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/25/2022
Report Date (Section F) 03/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2026
Device Model NumberSXMD1B402
Device Lot NumberAAHO567
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/28/2022
Device Age8 MO
Event Location Hospital
Date Report to Manufacturer03/22/2022
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer 03/22/2022
Supplement Date Received by Manufacturer03/22/2022
Initial Report FDA Received Date04/13/2022
Supplement Report FDA Received Date07/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown